Overview

Comprehensive Description

Description

C. lamottei is characterized by vomerine and palatine teeth arranged in a continuous series and by the maxillary series extending further posteriorly than the palatine series of teeth. In coloration, it is lavander/lilac dorsally and cream ventrally. It has 128-155 annuli, 124-133 vertebrae, and 22-28 dentary teeth, and a head which is subtriangular in its dorsal outline. In addition, in the described holotype, the tentacle extruded about 1.0 mm and was directed downward and slightly forward. Two mature females were measured at 196 and 262 mm in length, and one mature male was measured at 224 mm in length.

  • Howell, K. M. and Msuya, C. A. (1981). ''Scolecomorphus lamottei.'' Copeia, 1981(2), 265-269.
  • Nussbaum, R. A. (1985). ''Systematics of caecilians (Amphibia: Gymnophiona) of the family Scolecomorphidae.'' Occasional Papers of the Museum of Zoology University of Michigan, (713), 1-49.
Creative Commons Attribution 3.0 (CC BY 3.0)

© AmphibiaWeb © 2000-2015 The Regents of the University of California

Source: AmphibiaWeb

Trusted

Article rating from 0 people

Default rating: 2.5 of 5

Distribution

Distribution and Habitat

This species is only known from Mt. Oku, Cameroon.

  • Howell, K. M. and Msuya, C. A. (1981). ''Scolecomorphus lamottei.'' Copeia, 1981(2), 265-269.
  • Nussbaum, R. A. (1985). ''Systematics of caecilians (Amphibia: Gymnophiona) of the family Scolecomorphidae.'' Occasional Papers of the Museum of Zoology University of Michigan, (713), 1-49.
Creative Commons Attribution 3.0 (CC BY 3.0)

© AmphibiaWeb © 2000-2015 The Regents of the University of California

Source: AmphibiaWeb

Trusted

Article rating from 0 people

Default rating: 2.5 of 5

Conservation

Life History, Abundance, Activity, and Special Behaviors

Because the holotype had large, yolky, ovarian eggs, it was suggested that perhaps this species is oviparous.

  • Howell, K. M. and Msuya, C. A. (1981). ''Scolecomorphus lamottei.'' Copeia, 1981(2), 265-269.
  • Nussbaum, R. A. (1985). ''Systematics of caecilians (Amphibia: Gymnophiona) of the family Scolecomorphidae.'' Occasional Papers of the Museum of Zoology University of Michigan, (713), 1-49.
Creative Commons Attribution 3.0 (CC BY 3.0)

© AmphibiaWeb © 2000-2015 The Regents of the University of California

Source: AmphibiaWeb

Trusted

Article rating from 0 people

Default rating: 2.5 of 5

Disclaimer

EOL content is automatically assembled from many different content providers. As a result, from time to time you may find pages on EOL that are confusing.

To request an improvement, please leave a comment on the page. Thank you!